Missouri, 2006

Damaging Wind in Missouri, March 13, 2006

March 13, 2006 · NWS SGF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 13, 3:05 AM CST, 1 hour 24 minutes earlier.

Area forecast discussion, Mar 13, 3:05 AM CST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
305 AM CST MON MAR 13 2006

.DISCUSSION...

JUST FINISHING UP WHAT WILL GO DOWN AS ONE OF THE MORE SIGNIFICANT
TORNADO OUTBREAKS IN THE OZARKS EARLY THIS MORNING...AS A BROKEN
LINE OF SUPERCELLS TRACKED ACROSS THE AREA. SECONDARY SQUALL LINE
THAT DEVELOPED BEHIND THE SUPERCELLS ALSO BROKE INTO SUPERCELL
STORMS...WITH SEVERAL COUNTIES BEING HIT TWO OR THREE TIMES. SEE ONE
MORE BATCH OF POTENTIAL CONVECTION TO OUR WEST ALONG THE KS/OK
BORDER. HOWEVER RELATIVELY DRY AIRMASS OVER THIS AREA SHOULD LIMIT
STORM DEVELOPMENT.

COLD FRONT CONTINUES TO MOVE SLOWER THAN MODEL TRENDS INDICATE SO
WILL NEED TO MONITOR AND POSSIBLY LAG WIND SHIFT INTO THE
AFTERNOON...ESPECIALLY OVER OUR EASTERN ZONES. STRONG COLD ADVECTION
BEHIND THE FRONT SHOULD HELP HOLD TEMPS STEADY IN THE 50S OVER THE
WESTERN HALF OF THE FORECAST AREA...WITH TEMPERATURES GRADUALLY
FALLING THROUGH THE UPPER 60S INTO THE 50S THROUGH THE DAY OVER THE
EAST.

THROUGH THE REST OF THE FORECAST...ANOTHER FRONT WILL MOVE ACROSS
THE AREA BRINGING ONLY A LOW CHANCE OF PRECIP TO THE REGION
WEDNESDAY NIGHT AND THURSDAY. OTHERWISE THE OVERALL PATTERN LOOKS
FAIRLY DRY THROUGH THE NEXT 7 DAYS...WITH NORMAL TO BELOW NORMAL
TEMPERATURES.

TERRY
&&

.AVIATION...

FOR 12Z TAFS...WILL BE A CLOSE CALL ON WHETHER OR NOT STRATUS DECK
DEVELOPING BEHIND COLD FRONT OVER EASTERN KANSAS SPREADS FAR ENOUGH
SOUTH TO AFFECT KSGF AND KJLN TAF SITES. THE SOUTHERN EDGE OF THE
STRATUS LOOKS PRETTY RAGGED AND WITH MAIN UPPER LEVEL SYSTEM LIFTING
TO THE NORTHEAST...THINK THE STRATUS WILL LIKELY NOT MAKE IT THIS
FAR SOUTH. THEREFORE...WILL CONTINUE VFR FORECAST THROUGH THE
DURATION OF THE TAFS.

TERRY

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Mar 13, 4:05 AM CST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
405 AM CST MON MAR 13 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141015-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
405 AM CST MON MAR 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AS A COLD FRONT MOVES
  ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

TERRY

In the hours before

Local storm report, Mar 13, 2:07 AM CST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
207 AM CST MON MAR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     TORNADO          HOLLISTER               36.62N 93.22W
03/12/2006                   TANEY              MO   LAW ENFORCEMENT

            STRUCTURAL DAMAGE TO BUILDINGS. TREES AND POWERLINES
            DOWN. NO KNONW INJURIES.

&&

IZZI
Local storm report, Mar 13, 2:21 AM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
221 AM CST MON MAR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     TORNADO          DUNCAN                  37.28N 92.69W
03/12/2006                   WRIGHT             MO   EMERGENCY MNGR

            EXTENSIVE DAMAGE ACROSS EASTERN WEBSTER COUNTY. EM
            REPORTS PATH BEING CUT THROUGH THE DEBRIS ON DRYCREEK RD
            TO GET ACCESS TO AREAS ADDITIONAL DAMAGE AREAS. SEARCH
            AND RESCUE OPERATIONS UNDERWAY...THERE ARE INJURIES...BUT
            EXACT NUMBER UNKNOWN AT THIS TIME.

&&

IZZI
Special weather statement, Mar 13, 2:42 AM CST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
242 AM CST MON MAR 13 2006

MOZ071-082-083-092-096>098-104>106-131000-
DENT-DOUGLAS-HOWELL-OREGON-OZARK-PHELPS-SHANNON-TANEY-TEXAS-WRIGHT-
242 AM CST MON MAR 13 2006

TORNADO WATCH 77 REMAINS VALID UNTIL 4 AM CST EARLY THIS MORNING
FOR THE FOLLOWING AREAS

IN MISSOURI THIS WATCH INCLUDES 10 COUNTIES

IN CENTRAL MISSOURI

PHELPS

IN SOUTH CENTRAL MISSOURI

DENT                  HOWELL                OREGON
SHANNON               TEXAS

IN SOUTHWEST MISSOURI

DOUGLAS               OZARK                 TANEY
WRIGHT

THIS INCLUDES THE CITIES OF...ALTON...AVA...BRANSON...CABOOL...
EMINENCE...FORSYTH...GAINESVILLE...HOUSTON...MANSFIELD...
MOUNTAIN GROVE...ROLLA...SALEM...THAYER...THEODOSIA...
WEST PLAINS...WILLOW SPRINGS AND WINONA.

MOZ057-058-069-070-079>081-090-091-094-095-102-103-131000-
BARRY-CAMDEN-CHRISTIAN-DALLAS-GREENE-LACLEDE-LAWRENCE-MARIES-MILLER-
POLK-PULASKI-STONE-WEBSTER-
242 AM CST MON MAR 13 2006

THE NATIONAL WEATHER SERVICE HAS CANCELLED TORNADO WATCH 77 FOR
THE FOLLOWING AREAS

IN MISSOURI THIS CANCELS 13 COUNTIES

IN CENTRAL MISSOURI

CAMDEN                MARIES                MILLER
PULASKI

IN SOUTHWEST MISSOURI

BARRY                 CHRISTIAN             DALLAS
GREENE                LACLEDE               LAWRENCE
POLK                  STONE                 WEBSTER

THIS INCLUDES THE CITIES OF...AURORA...BOLIVAR...BUFFALO...
CAMDENTON...CASSVILLE...ELDON...FORT LEONARD WOOD...GALENA...
KIMBERLING CITY...LAKE OZARK...LEBANON...MARSHFIELD...MONETT...
MOUNT VERNON...NIXA...OSAGE BEACH...OZARK...REPUBLIC...
ROGERSVILLE...SPRINGFIELD...VIENNA AND WAYNESVILLE.

TERRY
Local storm report, Mar 13, 3:39 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
339 AM CST MON MAR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TORNADO          GRAVOIS MILLS           38.31N 92.83W
03/12/2006                   MORGAN             MO   EMERGENCY MNGR

            *** 3 INJ *** MORGAN COUNTY EMERGENCY MANAGER REPORTED
            SIGNIFICANT DAMAGE TO THE COMMUNITY OF GRAVOIS MILLS.

&&

DCRAMER
Local storm report, Mar 13, 3:40 AM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
340 AM CST MON MAR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TORNADO          MARIONVILLE             37.00N 93.64W
03/12/2006                   LAWRENCE           MO   BROADCAST MEDIA

            *** 1 FATAL *** KY3 TV REPORTED THAT A 63 YEAR OLD MAN
            HAD DIED FROM INJURIES SUSTAINED FROM A TORNADO.

&&

DCRAMER
Special weather statement, Mar 13, 3:55 AM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
355 AM CST MON MAR 13 2006

MOZ071-082-083-092-096>098-104>106-131005-
DENT-DOUGLAS-HOWELL-OREGON-OZARK-PHELPS-SHANNON-TANEY-TEXAS-WRIGHT-
355 AM CST MON MAR 13 2006

THE NATIONAL WEATHER SERVICE WILL ALLOW TORNADO WATCH 77 TO
EXPIRE AT 4 AM CST THIS MORNING FOR THE FOLLOWING AREAS

IN MISSOURI

THIS ALLOWS TO EXPIRE 10 COUNTIES

IN CENTRAL MISSOURI

PHELPS

IN SOUTH CENTRAL MISSOURI

DENT                  HOWELL                OREGON
SHANNON               TEXAS

IN SOUTHWEST MISSOURI

DOUGLAS               OZARK                 TANEY
WRIGHT

THIS INCLUDES THE CITIES OF...ALTON...AVA...BRANSON...CABOOL...
EMINENCE...FORSYTH...GAINESVILLE...HOUSTON...MANSFIELD...
MOUNTAIN GROVE...ROLLA...SALEM...THAYER...THEODOSIA...
WEST PLAINS...WILLOW SPRINGS AND WINONA.

TERRY

The radar

The Springfield radar (KSGF), 173 km away, was scanning. The volume nearest the first event began at 10:27 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Oregon

When
March 13, 4:29 AM CST
Where
Oregon County, Thomasville
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.783, -91.533

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5494165.